Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 55, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Nov 5, 2011, 5:06 AM CDT for 5 counties in Texas; 7 counties in Oklahoma. It took effect at Nov 5, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2011, 5:06 AM CDT (10:06 UTC)
- In effect from
- Nov 5, 2011, 12:00 PM CDT
- Expired
- Nov 5, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Roger Mills County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3322 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435 WWUS84 KOUN 051006 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 506 AM CDT SAT NOV 5 2011 OKZ004-009-014-021-033-034-052230- /O.UPG.KOUN.FW.A.0053.111105T1700Z-111106T0000Z/ /O.NEW.KOUN.FW.W.0055.111105T1700Z-111106T0000Z/ HARPER-ELLIS-ROGER MILLS-BECKHAM-HARMON-GREER- 506 AM CDT SAT NOV 5 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WARM... DRY AND WINDY CONDITIONS IN WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * WIND...SOUTH AT 25 TO 35 MPH... WITH HIGHER GUSTS. * HUMIDITY...18 TO 25 PERCENT * TEMPERATURE...66 TO 73 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ036-TXZ083>085-087-088-052230- /O.NEW.KOUN.FW.W.0055.111105T1700Z-111106T0000Z/ JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 506 AM CDT SAT NOV 5 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WARM... DRY AND WINDY CONDITIONS IN WESTERN NORTH TEXAS THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * WIND...SOUTH AT 20 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...18 TO 22 PERCENT * TEMPERATURE...74 TO 77 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 5, 4:55 AM CDT, 11 minutes earlier.
Area forecast discussion, Nov 5, 4:55 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
455 AM CDT SAT NOV 5 2011
.DISCUSSION...
THE CURRENT FORECAST SCENARIO STILL LOOKS REASONABLE. A STRONG
UPPER WAVE... MOVING THROUGH THE DESERT SW EARLY THIS MORNING...
WILL LIFT OUT LATER TODAY INTO THE CENTRAL PLAINS. ALTHOUGH THE MODELS
GENERATE SOME LIFT IN NW OK UNDER THE RIGHT REAR QUADRANT OF AN
UPPER JET... THE AIRMASS OVER THE AREA WILL STILL BE TOO DRY TO
SUPPORT SHOWERS.
GUSTY SOUTH WINDS WILL PREVAIL ACROSS THE REGION TODAY WITH SPEEDS
IN NW OK LIKELY GUSTING 35 TO 40 MPH. THE WINDS WILL ALSO INCREASE
FIRE WEATHER CONCERNS. WE WENT WITH A RED FLAG WARNING FOR WESTERN
PORTIONS OF OKLAHOMA AND NORTH TEXAS WHERE THE WIND AND TEMPERATURE
CRITERIA WILL EASILY BE MET AND THE HUMIDITIES WILL BE CLOSE.
A WEAK FRONT THAT MOVES INTO THE AREA LATE TONIGHT AND EARLY
SUNDAY WILL LIKELY BECOME STATIONARY ACROSS WESTERN AND NORTHERN
PORTIONS OF OK BY SUNDAY AFTERNOON. MEANWHILE... LOW LEVEL
MOISTURE WILL CONTINUE TO SPREAD NORTH INTO THE AREA EAST OF THE
FRONT POSSIBLY RESULTING IN A FEW SHOWERS OR STORMS OVER THE
SOUTHEAST. AS MOISTURE CONTINUES TO DEEPEN AND THE UPPER SYSTEM
APPROACHES... RAIN CHANCES WILL BE ON THE INCREASE WITH THE HIGHEST
CHANCES OCCURRING MONDAY AND MONDAY NIGHT. SCATTERED SHOWERS AND
STORMS WILL CONTINUE INTO TUESDAY AS THE UPPER TROUGH TRAVERSES THE
SOUTHERN PLAINS. MOST OF THE ACTIVITY SHOULD FINALLY MOVE EAST
OUT OF THE AREA BY LATE TUESDAY NIGHT. DRIER AND COOLER WEATHER IS
EXPECTED BY THE MIDDLE OF THE WEEK BEFORE TEMPERATURES GRADUALLY
WARM TOWARDS THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 66 50 70 55 / 0 10 10 30
HOBART OK 70 45 71 50 / 0 0 0 20
WICHITA FALLS TX 72 52 74 57 / 0 0 10 30
GAGE OK 67 39 67 37 / 0 0 0 0
PONCA CITY OK 67 50 67 49 / 10 10 10 20
DURANT OK 71 57 67 61 / 0 0 20 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
OKZ004-009-014-021-033-034-036.
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
TXZ083>085-087-088.
&&
22/32Hazardous weather outlook, Nov 5, 4:45 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
445 AM CDT SAT NOV 5 2011
OKZ004>048-050>052-TXZ083>090-051700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
429 AM CDT SAT NOV 5 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
STRONG SOUTHERLY WINDS WILL BECOME ESTABLISHED TODAY...BUT THE WINDS
WILL INITIALLY DRAW UP VERY DRY CONTINENTAL AIR THAT HAD OVERSPREAD
THE GULF COAST STATES IN RECENT DAYS. THE UPPER LEVEL DISTURBANCE
RESPONSIBLE FOR THE WINDY WEATHER WILL LIFT AWAY FROM THE SOUTHERN
PLAINS AT THE SAME TIME THAT GULF MOISTURE BEGINS TO RETURN
NORTHWARD LATE TONIGHT. ALTHOUGH A FEW SHOWERS MAY REACH SOUTHEAST
OKLAHOMA...IT IS UNLIKELY THAT ANY THUNDERSTORMS WILL OCCUR THROUGH
TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY NOV 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...5 PERCENT.
OTHER HAZARDOUS WEATHER...
THE POTENTIAL FOR WILDFIRES WILL BE VERY HIGH TODAY THROUGHOUT OUR
REGION...AND WILL BRIEFLY REACH THE EXTREME CATEGORY IN FAR WESTERN
NORTH TEXAS AND FAR WESTERN OKLAHOMA. REFER TO THE RED FLAG WARNING
PRODUCT FOR MORE INFORMATION.
THE WINDS...GUSTING NEAR 40 MPH AT TIMES...MAY ALSO POSE A HAZARD TO
DRIVERS IN HIGH PROFILE VEHICLES...AND PEOPLE WORKING OUTDOORS OR
PLANNING OUTDOOR ACTIVITIES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED BEGINNING SUNDAY NIGHT AND LASTING
THROUGH PART OF THE DAY ON TUESDAY. THUNDERSTORMS WITH LOCALLY HEAVY
RAIN WILL BE ESPECIALLY WIDESPREAD ON MONDAY AND MONDAY NIGHT. SOME
SEVERE WEATHER IS ALSO POSSIBLE. THE GREATEST CHANCE OF SEVERE
STORMS WILL OCCUR IN WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA
ON MONDAY...AND THEN AGAIN FROM THE INTERSTATE 35 CORRIDOR TOWARD
THE EAST ON TUESDAY. CLOUD COVER AND TIME OF YEAR WILL KEEP
INSTABILITY AT LOW TO MODERATE VALUES...BUT WIND SHEAR WILL BE QUITE
FAVORABLE FOR SEVERE STORMS...INCLUDING SUPERCELLS. LOOK FOR WEATHER
UPDATES AS THIS WEATHER SYSTEM APPROACHES.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
BURKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 10:09 AM CDT | Wind Advisory | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 9 hr |
Nearby
Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.